MRI impact on tumor
Adverse effect from Gadolinium based contrast agent accumulation in tumor tissues is quite known impact of MRI. Also, some anecdotal evidence suggest Gadolinium accumulation in normal tissues as well.
But i would like to describe here MRI induced impact on tumor in absence of contrast agent - right after the MRI made 4 days before the chemo cycle is started, anemia on tumor and narrow area it is surrounded by, and induced tumor growth was experienced.
I don't know whether same effect was seen before. Appreciate if someone can confirm my observation or explain how to avoid such problem in future.
Interesting, Asafsh. So are you saying that MRI induced tumor growth, based on a visual inspection of teh tumor?
During this time, was anything changed? Like stopping supplements/drugs prior to starting chemo? If yes, it may be related to that.
To be precise:
patient has a history of allergy to contrast agent. All previous MR scans where contrast agents used resulted in temporary tumor size increase and pain.
By growth i meant subjective patients opinion, and semi-objective observation of increasing resistance to IE therapy estimated by number of days the pain starts prior to next chemo cycle start.
After first chemo cycle it was 2 days, then 4, then 1 week, last time surprisingly that changed to 6 days but tumor size got bigger.
Supplement drugs were cut because of chemo staring in 4 days.
Because of allergy history we asked to avoid contrast agent and chose lowest power MR device. They had 2 of them with 1.5 TL and 3 TL. Unfortunately 1.5 TL was out of service.
I can't say for sure (i don't know whether it is possible on MR devices) but it could be the case technician increased RF output power to get necessary resolution because of absence of contrast agent, so heated tumor area mildly. Also they did 2 MR scans one by one so patient was exposed twice to the EM field.